Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 28, NWS Blacksburg, VA

April 12, 2008Caswell County, North Carolina; Charlotte County, Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 12, 2008, 10:12 AM EDT for Caswell County, North Carolina; Charlotte County, Halifax County, Pittsylvania County, Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2008, 10:12 AM EDT (14:12 UTC)
Expired
Apr 12, 2008, 11:03 AM EDT
In force
51 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Caswell County, NC, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Raleigh/Durham radar (KRAX), 114 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 121412
SVRRNK
NCC033-VAC037-083-143-121515-
/O.NEW.KRNK.SV.W.0028.080412T1412Z-080412T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1012 AM EDT SAT APR 12 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 1115 AM EDT.

* AT 1007 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8
  MILES NORTHWEST OF MILTON...OR NEAR DANVILLE CITY...AND MOVING EAST
  AT 75 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELMO...
  SOUTH BOSTON...
  SCOTTSBURG...
  DRYBURG...
  REDOAK...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3667 7866 3667 7868 3663 7870 3655 7875
      3653 7883 3654 7913 3646 7914 3643 7924
      3678 7920 3688 7910 3692 7849
TIME...MOT...LOC 1412Z 251DEG 67KT 3661 7923

$$

WP
2 follow-up statements
000 
WWUS51 KRNK 121437
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1037 AM EDT SAT APR 12 2008

NCC033-VAC143-121447-
/O.CAN.KRNK.SV.W.0028.000000T0000Z-080412T1515Z/
CASWELL NC-PITTSYLVANIA VA-
1037 AM EDT SAT APR 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSYLVANIA AND
NORTHEASTERN CASWELL COUNTIES IS CANCELLED...

LAT...LON 3667 7866 3667 7868 3655 7875 3656 7920
      3679 7912 3688 7902 3692 7849
TIME...MOT...LOC 1437Z 248DEG 67KT 3678 7869

$$

VAC037-083-121515-
/O.CON.KRNK.SV.W.0028.000000T0000Z-080412T1515Z/
HALIFAX VA-CHARLOTTE VA-
1037 AM EDT SAT APR 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR SOUTHEASTERN CHARLOTTE AND HALIFAX COUNTIES...

AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SCOTTSBURG...OR 6 MILES NORTHEAST OF SOUTH BOSTON...
MOVING EAST AT 75 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WYLLIESBURG BY 1045 AM EDT...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3667 7866 3667 7868 3655 7875 3656 7920
      3679 7912 3688 7902 3692 7849
TIME...MOT...LOC 1437Z 248DEG 67KT 3678 7869

$$

WP
000 
WWUS51 KRNK 121503
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1104 AM EDT SAT APR 12 2008

VAC037-083-121514-
/O.CAN.KRNK.SV.W.0028.000000T0000Z-080412T1515Z/
HALIFAX VA-CHARLOTTE VA-
1104 AM EDT SAT APR 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARLOTTE AND
HALIFAX COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3667 7866 3667 7868 3655 7875 3656 7920
      3679 7912 3688 7902 3692 7849
TIME...MOT...LOC 1504Z 248DEG 67KT 3697 7811

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 8:07 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 12, 8:07 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 AM EDT SAT APR 12 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE MOUNTAINS THIS MORNING...AND
THEN PUSH EAST OF OUR AREA BY SATURDAY AFTERNOON. MUCH COLDER AIR
WILL MOVE IN BEHIND THE FRONT TOWARD SUNDAY MORNING AND LINGER
INTO EARLY NEXT WEEK. THERE WILL BE A SLOW MODERATION OF
TEMPERATURES BEGINNING MID WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
JUST SENT A QUICK UPDATE TO ACCOUNT FOR MORE CONVECTION MOVING
INTO NW NC EARLY THIS MORNING. ALSO UPPED POPS SOME ACROSS THE SW
ALTHO EXPECT ONLY SCATTERED COVERAGE INTO THE VA ZONES THIS
MORNING. OTRW FEW ADDED CHANGES.

LEADING EDGE OF COOLER AIR IS FINALLY BEGINNING TO SPILL EAST INTO
WESTERN PORTIONS OF THE BLACKSBURG FORECAST AREA...AND WEAK
CONFLUENCE IN VICINITY OF FRONT STILL SUFFICIENT IN MARGINALLY
UNSTABLE AIRMASS TO GENERATE SOME WIDELY SCATTERED SHOWERS PER
LATEST RADAR IMAGES.

THREAT OF SHOWERS SHOULD BE OVER WEST OF BLUE RIDGE BY
DAYBREAK...BUT WILL LINGER INTO EARLY AFTERNOON ACROSS EXTREME
EASTERN PORTIONS UNTIL FRONT CLEARS AREA. SURFACE HEATING PRIOR TO
ARRIVAL OF FRONT MAY BE SUFFICIENT TO REIGNITE SCATTERED OR WIDELY
SCATTERED THUNDERSTORMS FROM MID MORNING INTO EARLY AFTERNOON...BUT
WINDOW OF OPPORTUNITY WILL BE BRIEF. LIMITED CAPE AND MARGINAL MID
LEVEL LAPSE RATES SHOULD ASSURE THAT STORMS REMAIN BELOW SEVERE
LEVELS.

OTHERWISE...BATTLE OF AIRMASSES WILL BE IN PLAY TODAY WITH
INCREASING COLD ADVECTION TRYING TO OFFSET CONTRIBUTION OF STRONG
APRIL INSOLATION ACROSS THE WEST...AND WITH WEAKER COLD ADVECTION
NOT ARRIVING ACROSS EASTERN AREAS UNTIL AFTER TIME OF PEAK HEATING.
TEMPERATURE CONTRAST BETWEEN WEST AND EAST SHOULD THEREFORE BE QUITE
NOTABLE...WITH HIGHS LIKELY TO REMAIN FAIRLY UNIFORM IN THE UPPER
50S ACROSS THE HIGHER TERRAIN OF THE EXTREME WEST...BUT WITH
READINGS ONCE AGAIN CLIMBING WELL INTO THE 70S TO NEAR 80F ACROSS
THE EXTREME EAST.

COLD AIR WILL FINALLY ARRIVE IN EARNEST TONIGHT AS 850 MILLIBAR
TEMPERATURES FALL BELOW 0C. COMBINATION OF UPSLOPE FLOW AND
INCREASING AND DEEPENING LOWER ATMOSPHERIC MOISTURE REACHING AS HIGH
AS THE DENDRITIC LEVEL SHOULD SUPPORT THE DEVELOPMENT OF SOME LIGHT
RAIN SHOWERS ACROSS NORMALLY FAVORED UPSLOPE AREAS OF THE
WEST...GRADUALLY TRANSITIONING TO SNOW SHOWERS AS THE BOUNDARY LAYER
SLOWLY COOLS. EAST OF THE BLUE RIDGE...DOWNSLOPING WINDS SHOULD HELP
TO KEEP SKIES PARTLY TO MOSTLY CLEAR.

LOWS TONIGHT ACROSS THE WEST SHOULD REMAIN SLIGHTLY ABOVE FREEZING
IN MOST AREAS...EXCEPT ACROSS HIGHER ELEVATIONS...DUE TO INSULATING
CLOUD COVER...SOMEWHAT MILD BOUNDARY LAYER BEING INFLUENCED BY WARM
GROUND...AND A PERSISTENT MIXING WIND. EAST OF THE BLUE
RIDGE...READINGS SHOULD NOT FALL OUT OF THE 40S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
MODELS ARE CONSISTENT NOW IN SHOWING THE UPPER LOW AND 500 MB
TROUGH SWINGING THROUGH THE CENTRAL APPALACHIANS LATE SUNDAY
AFTERNOON...AND ACROSS THE FORECAST AREA SUNDAY NIGHT. THIS BRINGS
THE COLD POOL ACROSS THE AREA WITH DEEP MOISTURE AND STEEP LOW
LEVEL LAPSE RATES. I EXPECT NUMEROUS SHOWERS IN THE MTNS...AND
SCATTERED SHOWERS FURTHER EAST. WITH SUCH COLD TEMPS ALOFT...MOST
LOCATIONS WEST OF THE BLUE RIDGE WILL LIKELY SEE SOME SNOW...BUT
AIR AND GROUND TEMPS SHOULD BE WARM ENOUGH THAT ONLY ELEVATIONS
ABOVE 3000 FEET WOULD SEE MUCH IF ANY ACCUMULATION. I HAVE KEPT
ACCUMULATIONS FROM 12Z SUNDAY TO 12Z MONDAY LESS THAN 2 INCHES AND
MAINLY IN THE HIGH ELEVATIONS. I KEEP CHC POPS GOING SUNDAY NIGHT
AS THAT IS WHEN THE UPPER TROUGH/VORT MAX PASSES BY AND THE
MOISTURE IS THE DEEPEST. ON MONDAY...WE LOSE THE MOISTURE ON THE
BACK SIDE OF THE PASSING SHORT WAVE/VORT MAX. SO EVEN THOUGH THE
UPPER TROUGH AXIS IS STILL WEST OF THE AREA...AND WITH SOME HTG
THE LOW LEVEL LAPSE RATES WILL BE EVEN GREATER THAN ON
SUNDAY...AROUND 9 DEG C/KM...IT LOOKS LIKE THERE MAY NOT BE
ENOUGH LOW LEVEL MOISTURE TO GENERATE SHOWERS. HOWEVER...I STILL
THINK THE MODELS ARE OVERDOING THE DRYING AND WITH SUCH STEEP
LAPSE RATES THINK IT BEST TO KEEP CHC POPS FOR MOST OF THE
FORECAST AREA.

AS FOR TEMPS...HAVE STAYED CLOSE TO GUIDANCE THROUGH THE PERIOD
FOR HIGH TEMPS. I RAISED LOW TEMPS A FEW DEGREES ABOVE GUIDANCE
FOR LOWS SUNDAY NIGHT SINCE IT LOOKS LIKE WE WILL BE CLOUDY AND KEEP
MIXING. EVEN WITH RAISING TEMPS SUNDAY NIGHT...MOST AREAS WEST OF
THE BLUE RIDGE SHOULD SEE LOWS BELOW FREEZING.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPPER TROUGH PROGRESSES TO THE EAST COAST BY TUESDAY MORNING AND
WE WILL SEE DRYING FOR THE REST OF THE WEEK. HIGH PRESSURE BUILDS
INTO THE AREA TUESDAY AND WEDNESDAY. BY TUESDAY APRIL 15...ALL OF
THE EASTERN HALF OF THE CWA WILL BE IN THEIR SPRING GROWING
SEASON. LOOKS LIKE WINDS WILL STAY UP ENOUGH MONDAY NIGHT TO KEEP
THE FOOTHILLS AND PIEDMONT AREAS FROM DECOUPLING AND DROPPING
BELOW FREEZING...THOUGH IT MAY BE CLOSE ENOUGH TO NEED A FREEZE
WARNING FOR TUESDAY MORNING. LOOKS LIKE THERE WILL BE A BETTER
CHANCE FOR WIDESPREAD FREEZE/FROST IN THE EAST TUESDAY NIGHT/WED
MORNING AS THE SFC HIGH PRESSURE MOVES RIGHT OVHD AND THE AIRMASS
WILL STILL BE QUITE DRY AND RADIATE WELL.

BEGINNING DURING THE DAY WED...THE UPPER RIDGE BUILDS IN BOTH
SFC/ALOFT AND TEMPS WILL WARM BACK TO AT OR ABOVE SEASONAL NORMS.
NEXT CHANCE OF RAIN MAY NOT COME UNTIL NEXT WEEKEND WITH A COLD
FRONT.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
SFC COLD FRONT IS MOVG INTO THE MTNS AT THIS TIME. RADAR SHOWS
SHOWERS REMAIN WELL AHEAD OF THE FRONT AND MAY AFFECT ROA...LYH
AND DAN THRU THIS MORNING...BRINGING BRIEF MVFR CONDITIONS.
OTHERWISE...LOOKING FOR VFR CONDITIONS AT ALL SITES. MAIN CONCERN
TODAY WILL BE GUSTY SOUTHWEST WINDS AHEAD OF THE FRONT...AND EVEN
STRONGER MORE WESTERLY WINDS BEHIND THE FRONT INTO THE AFTERNOON.
WINDS COULD BE SUSTAINED AROUND 15 KNOTS...WITH GUSTS TO 25 KNOTS.

TONIGHT...INCREASING COLD ADVECTION AND A RETURN OF MOIST UPSLOPE
FLOW WILL RESULT IN A SLOW DETERIORATION OF WEATHER WEST OF THE
BLUE RIDGE. STRATOCUMULUS WITH MVFR CEILINGS ARE LIKELY TO ADVECT
SOUTHEAST INTO THE WESTERN MOUNTAINS...THEN LINGER THROUGH MONDAY
NIGHT BEFORE ARRIVAL OF SURFACE RIDGE AND ANTICYCLONIC FLOW
FINALLY ALLOWS FOR WIDESPREAD CLEARING ON TUESDAY. NUMEROUS
SHOWERS ARE EXPECTED ACROSS THE MTNS SUNDAY...WITH SCATTERED
SHOWERS SUNDAY AFTERNOON AND EVENING FURTHER EAST. THESE SHOWERS
WILL HAVE THE POTENTIAL TO BRING PERIODS OF IFR CONDITIONS TO BLF
AND LWB...AND LIKELY SOME LIGHT ACCUMULATIONS OF SNOW SUNDAY
AFTERNOON AND EVENING. MORE INSTABILITY SHOWERS ARE EXPECTED
MONDAY DURING THE DAY AND COULD BRING ANOTHER ROUND OF MVFR TO
BLF/LWB.

ANY SPILL-OVER INSTABILITY SHOWERS SUNDAY AND MONDAY EAST OF THE
BLUE RIDGE SHOULD NOT BE LONG LIVED. SO ONLY BRIEF MVFR
CONDITIONS IN SHOWERS ARE POSSIBLE AT KROA...KLYH...AND KDAN.

HIGH PRESSURE BUILDING INTO THE AREA TUESDAY WILL BRING AN
EXTENDED PERIOD OF IFR THROUGH THE REST OF THE WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/JJ
NEAR TERM...JH/WERT
SHORT TERM...JJ
LONG TERM...JJ/WP
AVIATION...JJ/WERT
Hazardous weather outlook, Apr 12, 5:18 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
518 AM EDT SAT APR 12 2008

NCZ001-018-VAZ007-009-010-015-WVZ042-043-045-131000-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-SUMMERS-GREENBRIER-
518 AM EDT SAT APR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

MUCH COLDER AIR WILL MOVE INTO THE AREA TONIGHT...ALONG WITH A
CHANCE FOR SNOW SHOWERS IN THE HIGHER ELEVATIONS. LIGHT
ACCUMULATIONS OF LESS THAN AN INCH ARE POSSIBLE TOWARD SUNDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COLD AIR WILL CONTINUE TO POUR INTO THE AREA SUNDAY AND MONDAY.
THERE WILL BE NUMEROUS SHOWERS SUNDAY AFTERNOON AND EVENING...AND
LIKELY SOME ACCUMULATING SNOW IN ELEVATIONS ABOVE 3000 FEET. LOW
TEMPERATURES SUNDAY NIGHT...MONDAY NIGHT AND TUESDAY NIGHT ARE
EXPECTED TO BE BELOW FREEZING IN MOST LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-VAZ011>014-016>020-WVZ044-131000-
ALLEGHANY NC-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-MONROE-
518 AM EDT SAT APR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COLD AIR WILL POUR INTO THE AREA SUNDAY AND MONDAY. THERE WILL BE
SCATTERED TO NUMEROUS SHOWERS SUNDAY AFTERNOON AND EVENING...AND
POSSIBLY SOME ACCUMULATING SNOW IN ELEVATIONS ABOVE 3000 FEET. LOW
TEMPERATURES SUNDAY NIGHT...MONDAY NIGHT AND TUESDAY NIGHT ARE
EXPECTED TO BE BELOW FREEZING IN MOST LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-131000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
518 AM EDT SAT APR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

COLD AIR WILL POUR INTO THE AREA SUNDAY AND MONDAY. LOW
TEMPERATURES SUNDAY NIGHT...MONDAY NIGHT AND TUESDAY NIGHT ARE
EXPECTED TO DROP INTO THE LOWER TO MID 30S. SOME LOCATIONS MAY
SEE FROST OR FREEZING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 12, 8:49 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 AM EDT SAT APR 12 2008

NCZ003-004-019-020-121345-
YADKIN NC-WILKES NC-STOKES NC-SURRY NC-
849 AM EDT SAT APR 12 2008

AT 846 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 7 MILES NORTHEAST OF TAYLORSVILLE...OR ABOUT 11
MILES SOUTHWEST OF WINDY GAP...MOVING NORTHEAST AT 80 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...WINDY GAP...CLINGMAN AT 855 AM
EDT...BROOKS CROSSROADS...BUCK SHOALS AT 900 AM
EDT...YADKINVILLE...NEBO AT 905 AM EDT...EAST BEND...SILOAM AT 910
AM EDT...PILOT MOUNTAIN STATE PARK...ARARAT AT 915 AM EDT.

GUSTY WINDS TO 45 MPH ALONG WITH BRIEF HEAVY DOWNPOURS WILL
ACCOMPANY THESE STORMS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES.

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:17 AM EDTSevere Thunderstorm WarningRNKRockingham, Stokes43 min
Apr 12, 9:44 AM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham47 min
Apr 12, 11:23 AM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax24 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.